Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Starting Lexapro

Starting lexapro 5mg,more anxious,sick stomach. How long to improve if it does?
4 Responses
480448 tn?1426952138
Here's one of your last threads that would be relevant for you:

http://www.medhelp.org/posts/Anxiety/lexapro-increased-my-anxiety/show/2093970#post_9931328

The most common "start up" side effects are a "jittery"/"keyed up" feeling, an increase in anxiety, GI disturbances (nausea, sometimes vomiting, diarrhea, lack of appetite), sleep disturbances, headaches.

The side effects usually start to improve after a week or two, then completely resolve shortly thereafter.  I know it isn't easy, but it's best to be patient and give it some time.  It's not common to feel a little worse before you feel better.  Keep your doc informed also.

Keep in touch!
Avatar universal
For me they are unbearable,have tried on 10mg now 5mg. Can't stand the thought of taking another pill and losing another day to this misery
480448 tn?1426952138
Well, then give your doctor a call.  If the side effects are that severe and intolerable, you will probably need to go to Plan B, which may be to try a different medication all together.

How many doses have you taken?
Avatar universal
thanks nursegirl!! 3 doses. starting to feel like a baby,think i tolerate discomfort pretty well,but the anxiety increases dramatically along with immediate bowel problems,tried different non benzos to counteract but not helping. Trazodone possibly an option?
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?